Recurrent pseudocellulitis due to gemcitabine: Underrecognized and underreported?

Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners

PubMedID: 24769519

Dasanu CA, Bockorny B. Recurrent pseudocellulitis due to gemcitabine: Underrecognized and underreported?. J Oncol Pharm Pract. 2014;.
Pseudocellulitis has been previously described with the use of chemotherapy agent gemcitabine. This condition is thought to occur due to vascular toxicity and increased localized permeability of the skin capillaries. We report herein a case of recurrent pseudocellulitis due to gemcitabine in a patient with metastatic pancreatic cancer. We believe this condition is underreported and underrecognized. Furthermore, it may be misdiagnosed as cellulitis and inappropriately treated with systemic antibiotics. As the diagnosis is clinical and the condition is self-limited, referral to other specialists is usually not required. Awareness of gemcitabine-induced pseudocellulitis is important in order to reassure the patients, their families, and non-oncology providers and to avoid unnecessary (and often costly) diagnostic work-up.